Tornado, Cumberland
- When
- August 8, 5:00 PM EST to 5:05 PM EST
- Where
- Cumberland County, Sebago Lake
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 10 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.767, -70.533
A small waterspout formed and then dissipated over Sebago Lake.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A small waterspout formed and then dissipated over Sebago Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 8, 5:00 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 600 PM EDT SUN AUG 8 2004 .UPDATE... WILL UPDATE ZONES TO ADD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL TO THE REST OF THE FORECAT AREA FOR EARLY THIS EVENING PER LATEST RADAR AND SATELLITE PICTURES. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... .MARINE... QUICK UPDATE FOR THIS EVENING TO ADD A CHANCE OF SHOWERS AND THUNDERSTORMS AND POSSIBLE BRIEF HEAVY RAIN AND SMALL HAIL. ALSO WILL BEEF UP WINDS AND SEAS...BUT KEEP THEM BELOW SMALL CRAFT ADVISORY CRITERIA. && .PREV DISCUSSION... .SHORT TERM (TONIGHT AND MONDAY)... RADAR SHOWS SHOWERS...WITH THE GREATEST COVERAGE IN THE MOUNTAINS... WITH ONLY ISOLATED SHOWERS IN SOUTHERN NEW HAMPSHIRE. WESTERLY WINDS ARE KEEPING SHOWERS MOVING MORE THAN THEY DID YESTERDAY... WITH SMALL HAIL LIKELY IN CELL CORES. EXPECT THESE SHOWERS CONTINUE LATE AFTERNOON...AND THEN TO DISSIPATE QUICKLY AROUND SUNSET. SKIES TO CLEAR OVERNIGHT...WITH A MOSTLY SUNNY DAY ON MONDAY. ETA MOS RUNNING ABOUT 4 DEGREES COOLER THAN THE MAV...SPLIT THE DIFFERENCE HERE. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY NIGHT. A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY AND DISSIPATE AS IT MOVES OFFSHORE WEDNESDAY. A SOUTHWESTERLY FLOW WILL DEVELOP THURSDAY. ANOTHER FRONT WILL APPROACH FRIDAY WITH INCREASING CHANCES OF SHOWERS. THAT FRONT WILL MOVE EAST OF THE AREA SATURDAY WITH CLEARING LATER SATURDAY INTO SUNDAY. && .AVIATION... EXPECT SCATTERED SHOWERS TO DISSIPATE SHORTLY AFTER SUNSET...WITH CLEARING SKIES OVERNIGHT. MAY SEE SOME FOG IN THE SHELTERED MOUNTAIN VALLEYS...PERHAPS AT LEB. && .MARINE...NO FLAGS. && && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 342 AM EDT SUN AUG 8 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-090741- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 342 AM EDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Portland,ME radar (KGYX), 26 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyThe tornado archive for Maine, 2004Warnings in Maine, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421598.